Jump to content

Adrenaline And Watching Movies, Games..


mom4cem
 Share

Recommended Posts

Anyone else find it difficult to enjoy a dramatic or scary movie without feeling like you are actually in there running along side of them because your heart rate is right up there with them? I find now that just sitting and watching an intense movie or an action packed drama starts my adrenaline up into overdrive.

Can't even enjoy that anymore.

There was an accident by my house earlier and just standing there looking at it,(nothing gory) my heart was racing and my teeth were chattering(in 79f weather too).

Can't watch my daughters soccer games, it gets to intense and my heartrate goes up. I've not learned how to not get caught up in it. Just can't sit there and relax. My son's baseball game is the same. I hate to not be able to go to any of them anymore so I try to pick to go the local games so I can go home but it is really becoming a big bummer.

Can't do the beach or pool for longer than an hour tops, the heat, even in the shade, starts up my adrenaline.

I can still do many things in moderation but just starting to notice more and more things that I can do less and less. *sigh*

Don't get me wrong, I love to see them do what they enjoy and will try to see what I can, but it takes everything out of me sometimes just to watch a movie with them and it's hard to tell them why I can't when I can't even explain it well myself.

Do you take extra meds and watch the movie/games anyway? I can't imagine going to an amusement park ride!

Link to comment
Share on other sites

I've had the same thing happen to me. Seems to be random. Doesn't help that my girlfriend has a big, huge screen tv that is, well, a mighty presense in the living room. If we watch a movie with the surround sound, sometimes my heart rate will jump and I'll get the anxious/malaise feeling that I hate so much.

Same thing if I'm riding in the car with loud music. My girlfriend likes to ride with the music loud, so sometimes that will set me off, too.

I find that the heavy bass is the worst. That thumping rhythm makes my heart go right along with it, and it is not a very pleasant thing.

It makes me feel like a goober, some overly-sensitive twit to be affected by these things. I try not to say anything because I fear that others will think I'm crazy or overly-sensitive or a baby or a party pooper, what have you. I just try to take deep breaths and get through it the best I can.

My girlfriend and I just the other day had a conversation about amusement park rides, and I said pretty plainly, "I can't really do anyting that's going to make my heart race." She understood.

I can't afford many of my prescriped medicines right now, including the Ativan, so no, I don't take more medicine to try and get through it.

I hope you feel better soon.

Amber

Link to comment
Share on other sites

I can totally relate! It's a real drag! My son had a large speaking part in a school production this past year and it was totally ruined for me. I was so nervous for him that my heart was beating out of my chest. I thought I would pass out and really destroy his performance. My heart's response was totally out of proportion to the event.

My kids' end of year awards program was ruined for the same reason. At least with the play, we could watch it on tape later. The awards ceremony was different. Instead of being able to enjoy the suspense and thrill as he won multiple awards, I could only concentrate on whether or not my heart rate was going to stay under 200.

Sometimes with tv programs like you're describing, I'll just have to turn away and stop watching. It does spoil things a lot.

Oddly enough, my whole life I have always had a lot of empathy for other people. That used to be a good thing that helped me win many friends. Since POTS, it's like empathy on overdrive!

I did talk to my doctor about it, and he suggested taking a larger dose of beta blocker for events I can plan in advance. The problem is, for me, in regular circumstances, more medication means a slow heart rate and extremely low blood pressure. I wish I had the answer, but I wanted you to know, you are NOT the only one with this problem!

Carolyn

Link to comment
Share on other sites

TV, movies, sports and other exciting things do cause my symptoms to act up. Luckily it's not too badd and these things are still fun for me. Sometimes it helps to close my eyes or leave the room for a little bit. The worst thing that happens to me when I'm all riled up is that I can't sleep ALL night. So I try to stay away from thse things at night.

Link to comment
Share on other sites

I just had to add that I am the same. My son's basketball games, going to the dr. when I'm nervous, watching an exciting movie, reading an exciting book, playing a video game, getting upset , being in a stressful social situation....

all these and more make my heart race.

Link to comment
Share on other sites

Hi

Add another one to the difficulty of enjoying a movie...

Yes, it is really hard, though I am feeling much better since I?ve started the new treatment (since the new dx)... And my heart has relaxed a lot, I am still unable to visit an amusement park ride...That?s for sure. It will make me dizzy, sick and can cause nausea and vomits...

Movies are different now... But it also varies depending on how I feel that specific days. Some days loud music can trigger some symptoms... Others not..

Take care,

Love,

Tessa

Link to comment
Share on other sites

I too have this problem. I found watching all of the noise, movement, and flashing lights of the olympic opening ceremony on tv difficult. I have no words of wisdom, I guess I tend to avoid these types of situations. Or do the best I can during them and likely have to pay the price later. I wish there was an easy answer...

Link to comment
Share on other sites

I am a super UNC fan (alumnus) and I have to limit my watching of Carolina basketball games b/c I was getting so jittery and anxious about them. It's ridiculous. I used to LOVE watching the games but now I have to make myself read a magazine or something during the game so I can't get as absorbed and "adrenalinized". Just one more obnoxious side effect of POTS...

Link to comment
Share on other sites

It's ironic that I came across this post at this moment. I am literally sitting in a dark room in complete silence because of this. My family is upstairs watching "ET" of all things and I had to leave as I was starting all that and a headache. I HATE IT!!! (Can you tell I've had a bad day?)

Hollie

Link to comment
Share on other sites

I used to get terrible rushes when playing computer games that would cause jittery-ness, rattling teeth, pounding/skipping heart for about a minute. It really limited what I could do in gaming because of the pain. It only happened when I was playing directly against another actual player (either online, or even in-person with a boardgame) in a game, rarely against A.I. or such.

I don't get it anymore, though. Either through desensitization or experience, it doesn't affect me much, anymore. It was very annoying and really made me tired and worn out.

Cam

Link to comment
Share on other sites

  • 2 weeks later...

I'm usually able to enjoy most of these things like video games, movies etc. But there are times when my heart gets pounding "irrationally" Like the climax of a movie or if I'm playing Holdem and I get a pocket pair or some "bad guy" jumps out unexpectedly. I avoid scary movies. I find the volume too loud at movie theaters.

Link to comment
Share on other sites

Yes!! You're not the only one. Sometimes it's embarrassing for me that I can't watch any movies that are intense at all. Also, I used to like to play video games every once in a while and now when I play the adrenaline surge is just too much.

I also react like crazy to slight things like a minor accident, as you mentioned.

Just wanted to say you're not alone.

Lisa

Link to comment
Share on other sites

Add one more to the list---Sara gets overstimulated very easily, sometimes the simplest things send her into overdrive....Its not fun for her or us....She doesnt really take any extra meds unless she takes her Tranxene. She usually just tries to get to a dark quiet room and hopefully go to sleep. Hoping everyone has a very UN-stimulated day------Susan :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...